MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY
Model Number 3560
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that detachment of the device occurred resulting in unretrieved device fragment.The 95% stenosed target lesion was located in the severely tortuous and severely calcified right coronary artery.A 1.25mm rotapro and a rotawire were selected for treatment to the lesion.During advancement there was a large bend in the anatomy and significant resistance was encountered at the lesion.Rotational speed was set to 230,000 rmp.The 1.25mm rotapro burr and the rotawire detached while it was ablating the lesion.No surgical treatment was performed due to the patient blood flow was secured.The detached burr was left inside the body.Both device were able to be recovered.The procedure has been cancelled.Percutaneous coronary intervention or bypass will be considered for future treatment.No further patient complications were reported and the patient remained stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the returned product consisted of a rotawire ic device.The proximal end, wire body, and distal end were visually and microscopically examined.Visual and microscope inspection of the analysis of the returned product revealed that the rotawire was fractured at the spring tip.The fractured portion of the device was not returned for analysis.The damage to the annulus was found to be consistent with continuous interaction between the rotawire and the rotating burr, most closely resembling a wear fracture.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
It was reported that detachment of the device occurred resulting in unretrieved device fragment.The 95% stenosed target lesion was located in the severely tortuous and severely calcified right coronary artery.A 1.25mm rotapro and a rotawire were selected for treatment to the lesion.During advancement there was a large bend in the anatomy and significant resistance was encountered at the lesion.Rotational speed was set to (b)(4).The 1.25mm rotapro burr and the rotawire detached while it was ablating the lesion.No surgical treatment was performed due to the patient blood flow was secured.The detached burr was left inside the body.Both device were able to be recovered.The procedure has been cancelled.Percutaneous coronary intervention or bypass will be considered for future treatment.No further patient complications were reported and the patient remained stable.

Brand Name
ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14733889
Report Number2134265-2022-06999
Device Sequence Number2215001
Product Code MCX
UDI-Device Identifier08714729144168
UDI-Public08714729144168
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2023
Device Model Number3560
Device Catalogue Number3560
Device Lot Number0026975365
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown